Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Dry, Red, Flaky Skin under Eye
|Julianlover195 - Tue Dec 22, 2009 4:41 am||
I have had this problem for about the past week. I have a patch of dry, flaky, red skin under my left eye. About a month ago, I changed to a new Cleanser, Toner, and Moisturizer. I was wondering if this could have anything to do with it.
I have naturally, very dry skin. I am Swedish and have heard that this is part of Swedish genes. I have flaky skin between my eyes naturally, but this is under my eye and it is raw, and red. It doesn't go away if I try to use moisturizers.
I've put Vasalene on it at night and it did nothing. I also popped a Vitamin E gel tablet and put the contents under my eye, which has helped other skin problems of mine, but in this case, it remains dry. Currently, I am using Hydrocortisone cream. I have used it for two days and seen no difference.
It does not itch or hurt. It's just annoying when I try to apply makeup.
I am 22 years old, if that needs to be known.
Also, on my other eye, in the bottom corner my skin has become raw and crusty. It's certainly different from the other problem in that it hurts. It seems to come from my watery eyes. They water at night and tear down to my skin, leaving my skin dry, crusty, and raw. I just don't know what to do.
I don't have medical insurance, which has prevented me from going to see a doctor or dermatologist about this.
Please help me out, if you can tell what is wrong.
Thank you so much!
|Dr.M.jagesh kamath - Fri Jan 15, 2010 6:27 am||
Hello,Allergies in this area are generally carried from fingers.Nail polish,and nickel sensitization can reach the lower eyelid to cause dryness or irritation, apart from drops containing neomycin instilled to the eye.This is more common in people with an allergy in family ie atopic tendency.This should settle with application of emmolients like glycerine containing cremes.Hydrocortisone may not help much.Fruits containig BCarotene are useful.Do consult your doctor
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.